Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 59, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Dec 27, 2018, 10:46 PM CST for Sumner County, Kansas. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2018, 10:46 PM CST (04:46 UTC)
- Expired
- Dec 28, 2018, 7:24 AM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chikaskia River near Corbin (CBNK1). The gauge peaked at 9.93 ft at Dec 27, 2018, 9:00 PM CST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
328
WGUS43 KICT 280446
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1046 PM CST Thu Dec 27 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-281845-
/O.NEW.KICT.FL.W.0059.181228T0446Z-181229T0600Z/
/CBNK1.1.ER.181228T0411Z.181228T1200Z.181228T1800Z.NO/
1046 PM CST Thu Dec 27 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Chikaskia River Near Corbin.
* From this evening until late Friday night.
* At 9:46 PM Thursday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Fri Sat Sun
Corbin 10.0 9.9 Thu 10 PM 9.1 4.5 3.1
&&
LAT...LON 3735 9765 3700 9740 3700 9756 3723 9784
$$
Metzger2 follow-up statements
558
WGUS83 KICT 280920
FLSICT
Flood Statement
National Weather Service Wichita KS
320 AM CST Fri Dec 28 2018
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially
at night! Nearly two feet of water will carry most vehicles away.
Turn around. Don't drown.
&&
KSC191-282319-
/O.EXT.KICT.FL.W.0059.000000T0000Z-181229T1017Z/
/CBNK1.1.ER.181228T0446Z.181228T1200Z.181228T2217Z.NO/
320 AM CST Fri Dec 28 2018
The Flood Warning continues for
The Chikaskia River Near Corbin.
* Until late tonight.
* At 3 AM Friday the stage was estimated at 10.2 feet and rising.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Sat Sun Mon
Corbin 10.0 10.2 FRI 3 AM 7.4 3.8 3.1
&&
LAT...LON 3735 9765 3700 9740 3700 9756 3723 9784
$$
ES621
WGUS83 KICT 281324
FLSICT
Flood Statement
National Weather Service Wichita KS
724 AM CST Fri Dec 28 2018
...The flood warning is cancelled for the following river in
Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-281354-
/O.CAN.KICT.FL.W.0059.000000T0000Z-181229T1017Z/
/CBNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
724 AM CST Fri Dec 28 2018
The Flood Warning is cancelled for
The Chikaskia River Near Corbin.
* At 6:46 AM Friday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.9 feet. The
river will fall to 4.9 feet by Saturday morning.
* Impact...At 7.0 feet...The left bank overflow begins with no serious
flooding.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Sat Sun Mon
Corbin 10.0 8.4 Fri 07 AM 4.9 3.2 2.8
&&
LAT...LON 3735 9765 3700 9740 3700 9756 3723 9784
$$
ButlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:09 PM CST, 5 hours 37 minutes earlier.
Area forecast discussion, Dec 27, 5:09 PM CST, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 509 PM CST Thu Dec 27 2018 .SYNOPSIS... Issued at 331 PM CST Thu Dec 27 2018 Trough continues to push its way to the northeast as it heads to the Great Lakes region. This system has certainly made quite an impact from western Kansas to Minnesota with blizzard conditions across much of the region. Interstates have closed due to the blowing snow and limited visibility. Temperatures have been on a downward fall throughout the day as expected with the passage of the cold front and subsequent cold air advection. Breezy winds have held speeds of 25 to 35 mph with gusts to 45 mph. The Wind Advisory continues for Lincoln to Kingman counties until 10PM tonight but may very well be cancelled ahead of time as the winds diminish in the early evening. Please see the latest statement for additional information. && .SHORT TERM...(This evening through Sunday night) Issued at 331 PM CST Thu Dec 27 2018 One concern for the evening and overnight is slick spots on the roadways especially bridges, overpasses and other elevated surfaces. While the precipitation has ended, any wet roadways or puddles will freeze as the temperatures maintain their dropping trend. If you are headed out this evening, watch out for slick spots. After one to three inches of rain fell yesterday and last night, this has resulted in rises for rivers and creeks. A few points have rose or are forecast to rise to action stage or minor flood stage in south central Kansas. Please see the latest river forecast statements for more specific information. Cold air has moved its way in which signals an end to our above climatological normal stretch that occurred for over half of the month. High temperatures on Friday and Saturday are only forecast to be. There is another piece of energy positioned over the Desert Southwest which will send a weak wave to the Central Plains on Saturday. Minimal moisture associated with this wave has dropped precipitation chances even more to the point of non-existence. The main system shoves its way into northern Mexico for the weekend. .LONG TERM...(Monday through Thursday) Issued at 331 PM CST Thu Dec 27 2018 This pattern is active with multiple waves anticipated until the end of next week. Another trough is anticipated to move through Sunday night into Monday which has more moisture and forcing. Only slight chances of precipitation are forecast though; it will begin as rain in far southeast Kansas. The better chances for precipitation are further east across the Ozarks. There is a slight chance of snow for central and parts of southeast Kansas as the wave keeps tracking east. Models are in slightly better agreement than they were in the previous days. Stay tuned for updates on the chances for precipitation. Cold air is going to force its way in with 850mb temps of -5 to -15 on Tuesday. Midnight temperatures for New Year's Eve are only forecast to be in the upper teens to mid 20s. A couple of extra layers may be needed depending on your celebrations that night. High temperatures will be only in 20s which is going to be nearly a 10-15 degree drop from Monday. Depending on the trend, values may even need to be lowered. There is model uncertainty for another wave anticipated on Wednesday. After that a ridge will makes its way over the area to cap off the week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 506 PM CST Thu Dec 27 2018 Mostly cloudy skies with MVFR conditions can be expected for much of the first six hours of the TAF period. Conditions will slowly improve to VFR for all terminals as the night progresses.CNU and IDP will be last terminals to clear this evening. Winds are rather brisk for the first part of the TAF period but these winds will diminish over the next few hours. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 22 32 17 32 / 0 0 10 10 Hutchinson 21 30 15 32 / 0 0 10 10 Newton 21 30 15 31 / 0 0 10 10 ElDorado 21 31 17 31 / 0 0 10 10 Winfield-KWLD 22 34 18 33 / 0 0 10 10 Russell 18 25 11 30 / 0 10 0 0 Great Bend 19 27 13 31 / 0 10 10 0 Salina 21 29 13 31 / 0 0 0 0 McPherson 21 29 14 31 / 0 0 10 10 Coffeyville 24 36 19 36 / 0 0 0 0 Chanute 23 34 18 33 / 0 0 0 0 Iola 23 33 18 32 / 0 0 0 0 Parsons-KPPF 23 35 18 34 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CST this evening for KSZ032-033- 047>051-067-082. && SYNOPSIS...VJP SHORT TERM...VJP LONG TERM...VJP AVIATION...ELM
Hazardous weather outlook, Dec 27, 6:51 PM CST, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 651 PM CST Thu Dec 27 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 651 PM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Minor flooding is forecast on the the Little Arkansas River at Alta Mills and the Cow Creek near Hutchinson. Check the latest river flood statements for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Flooding will likely continue through the weekend on a couple of the rivers. Check the latest river flood statements for details. Light snow is forecast across parts of the area on Monday. The confidence in the location and timing is low. Please check later outlooks for updated information. Wind chills in the single digits below zero are forecast Tuesday morning roughly north of Highway 400. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.